How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, Doctor
Category: Health
Satisfied Customers: 55754
Experience:  Board Certified Physician and US Medical School Graduate
Type Your Health Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

I wqas taking Paxil for 7 months while my son was deployed

Resolved Question:

I wqas taking Paxil for 7 months while my son was deployed to Afghanistan. He is now home and I have gone off the Paxil. I was only taking 10 mg daily. I cut it down to 5 mg every day for a week the 5 mg every other day for a week, then I stopped. I have been having a buzzing feeling in mny head, headaches and pressure behind my eyes along with hot/cold flashes daily. How long does it take for this to be out of my system? I also gained 10 lbs and have a voracious appetite--which is very out of character for me. My Dr. said I could stop cold-turkey, and I did for 3 days but the withdrawl was too much to bear. I then went back on and decreased the dose gradually myself.
Submitted: 5 years ago.
Category: Health
Expert:  Dr. Owen replied 5 years ago.

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here
Hello, and I am pleased to help, use of my answers are for educational purposes only.
How long have you been off the Paxil now?
Customer: replied 5 years ago.
I have been off Paxil completely for about 3 weeks.
Expert:  Dr. Owen replied 5 years ago.
I would suggest talking to your doctor because you might require a longer term medication for your serotonin levels, and in particular possibly another medication in the SSRI OR SNRI class of medications such as Effexor, Celexa, Lexapro or Pristiq. I'm glad to hear your son is back safely...
Customer: replied 5 years ago.
What if I tried a natural form of serontonin? I hadn't thought of that before. I don't feel that I need this sort (SSRI or SNRI) of medication anymore. How long does it typically take for this medication to be out of the system? What about the weight gain and the "mega" appetite? Are these issues typical?
Expert:  Dr. Owen replied 5 years ago.
Usually about 30 days the medication should be out of your system. If you can find a natural substitute that would be fine too. You can try looking at
I hope this helps.
Dr. Owen and 3 other Health Specialists are ready to help you